I have been Hypothyroid for 11 years (or longer). I had a thyroid lab test done on 5/18/09 and my levels were T4 Free 1.33(range .78-2.19), T3 Free 3.57(range 2.77-5.27) TSH 12.50 (range .47-4.68). I was retested on 8/8/09 and my new levels are T4 Free 0.73(same ranges as above)T3 Free 3.95, and TSH 7.58 my Levothyroxine was increased from 75mcg to 85mcg. I still feel very tired and foggy headed, and want to sleep all the time. I have just about given up on my medicine, it seems as if it isn't working the way it should, I have been on "levo" for 8 years now. I would like to hear from someone who has maybe had the same thing happen to them. Thanks
Why is your doctor not increasing your meds until you feel better? 85 mcg is a tiny dose, many are up to far higher dosage than that. Obviously with your high TSH levels and low free Ts you are very hypo. This is unreal that you've been undertreated for 8 years!
I suggest a couple of things. First demand from your doc you need to raise your meds until you feel better. Even the most dunder-headed docs usually raise until the TSH goes down and yours isn't even doing that (it's better to raise until the symptoms are relieved and the free T levels are in the top third of range). * Disallowed website link and related information removed by hb-mod, moderator * Being undertreated for so long may have done some damage to your adrenals and you really need a saliva cortisol test to check them out. Third, you might have to find a new doctor who will treat you properly. One thing that really isn't an option for you is to stop treating your hypothyroidism. There are good treatment options and you just need to find what works for you.
I'm sorry you've had to go through this. I'm glad you found this forum though and hopefully you will get the help you need soon. Read up on as many posts as you can to get some info and learn what others are experiencing. You certainly aren't alone!
Last edited by hb-mod; 08-23-2009 at 11:34 AM.
Reason: Please don't post disallowed links as per Posting Policy. Thanks.
I too, was recently diagnosed with HypoT. This is the second week I'm on meds. I was prescribed 112mcg. of Synthroid. Will the weight gain and fatigue ever stop? My S/O thinks I'm making a bigger deal out of this and not taking it very seriously.
The road to Hypothyroid can be a rough one. I have been Hypo for a Long time and my meds are still not balanced out right, If your doctor is a good one he/she will get your levels back in order. It takes a couple of lab test to see were you need to be dosed properly. I don't have the weight gain problem (yet), but I do feel extremely tired, sleepy, foggy headed, and sometime depressed. That all goes with being "Hypo". Give your meds a least 4 to six weeks to see if you start feeling & noticing a difference. If you are still having issues I would check back with your doctor. I probably am not much help to you, as for I am still having problems getting my levels balanced. I wish you all the Best & Hope you get to feeling Better soon.
Hi, You really do need your medication raised to feel better. I started at 25mcg of Synthroid, and still didn't feel well at all. My doctor gave it six weeks and lab work before he raised it. I'm up to 1.75mcg, and I'm feeling much better. If your doctor doesn't want to raise your medication, you should probably find a new one. Mine still needs adjusting from a 1.50mcg and 1.75mcg about every 9 months. Maybe you should look for another doctor, if possible. Hope you feel better soon because 8 years of feeling like this is way too long.
Thanks for your reply, I have really not been feeling well the past month and a half now. I kind of feel like I've got the flu, but its not the flu(if that makes any sense). I have been increased to an odd amount this past Friday. The doctor put me on 88mcg's, I just thought that was an odd dose, but maybe it will do some good, I don't get labs again until December. But if this dose doesn't work I will be looking for another doc. Thanks for taking time to post your reply, I like to hear from others about their thyroid problems and any help they can give me to help me feel better.